Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

July 4, 2021Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 4, 2021, 4:01 PM MST for Santa Cruz County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 4:01 PM MST (23:01 UTC)
Expired
Jul 4, 2021, 4:45 PM MST
In force
44 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 36 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS85 KTWC 042301
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
401 PM MST Sun Jul 4 2021
 
AZZ503-504-042345-
Upper Santa Cruz River and Altar Valleys including Nogales-Tucson
Metro Area including Tucson/Green Valley/Marana/Vail-
401 PM MST Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
445 PM MST...

At 401 PM MST, Doppler radar was tracking a strong thunderstorm over
Green Valley. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sahuarita and Green Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3184 11088 3173 11104 3181 11124 3200 11102
TIME...MOT...LOC 2301Z 134DEG 1KT 3183 11104 

$$

Carpenter

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:42 PM MST, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 4, 2:42 PM MST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
242 PM MST Sun Jul 4 2021

.SYNOPSIS...Elevated levels of moisture will be good for more
scattered showers and thunderstorms on Monday, Thereafter, drying is
expected early this week, with fewer storms by the middle of the
week. As this happens, temperatures will climb a few degrees.

&&

.DISCUSSION...Plenty of moisture remained in place to support more
scattered showers on Monday before a gradual drying trend kicks in.
Latest ensembles were favoring this drying trend as high pressure
aloft builds farther northward over the Great Basin region. The
position of the upper high will result in a less favorable flow
pattern for daily showers and thunderstorms as upstream moisture
will be lacking. Along with this drying trend, high temperatures
will be warming several degrees by Tuesday before leveling off
through the week.

&&

.AVIATION...Valid through 05/00Z.
This position will result in the steering flow shifting to the
northeast. With less upstream moisture around the high, that will
tend to dry things out a bit. In fact, ensemble means showed the
pwater values lowering to around 1.25 inches on Tuesday and
Wednesday. This drying trend will also result in warmer high
temperatures.
SCT-BKN clouds 6k-8k ft AGL through the period with layers above at
times. Isolated to scattered SHRA/TSRA through this evening, with
brief MVFR conditions possible. Expect wind speeds 5-10 kts from
variable directions except stronger near SHRA/TSRA. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A chance of daily showers and thunderstorms, with
the areal coverage of storms decreasing this coming week. General
winds will be light through the coming week and follow normal daily
trends when not influenced by storms. The only exception is the Gila
River Valley which could see elevated winds to start the work week.
Humidity levels will remain elevated through Monday with afternoon
minimum values about 25-35 percent in the valleys and 45-55 percent
in the mountains with very good overnight recoveries. After Monday,
minimum relative humidity values are expected to drop by about 10
percent, but overnight recoveries will still be very good.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jul 4, 2:39 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tucson AZ
239 PM MST Sun Jul 4 2021

AZZ503-042230-
Upper Santa Cruz River and Altar Valleys including Nogales-
239 PM MST Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY
UNTIL 330 PM MST...

At 239 PM MST, Doppler radar was tracking a strong thunderstorm near
Nogales. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nogales and Pena Blanca Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3135 11112 3136 11116 3153 11112 3143 11089
      3133 11091 3133 11108
TIME...MOT...LOC 2139Z 100DEG 3KT 3138 11100

Carpenter
Special weather statement, Jul 4, 4:01 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
401 PM MST Sun Jul 4 2021

AZZ503-504-042345-
Upper Santa Cruz River and Altar Valleys including Nogales-Tucson
Metro Area including Tucson/Green Valley/Marana/Vail-
401 PM MST Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
445 PM MST...

At 401 PM MST, Doppler radar was tracking a strong thunderstorm over
Green Valley. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sahuarita and Green Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3184 11088 3173 11104 3181 11124 3200 11102
TIME...MOT...LOC 2301Z 134DEG 1KT 3183 11104

Carpenter

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:35 AM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 4, 11:41 AM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 4, 12:03 PM MSTFlash Flood Warning Considerable damage threatTWCCochise3 hr
Jul 4, 12:33 PM MSTFlash Flood Warning Considerable damage threatTWCCochise3 hr
Jul 4, 1:02 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 4, 1:17 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 4, 2:20 PM MSTAreal Flood AdvisoryTWCSanta Cruz3 hr
Jul 4, 2:39 PM MSTSpecial Weather StatementTWCSanta Cruz51 min
Jul 4, 3:08 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz52 min
Jul 4, 3:44 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 4, 4:25 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 4, 4:36 PM MSTSpecial Weather StatementTWCGraham24 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.